Journal cover Journal topic
Annales Geophysicae An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

IF value: 1.490
IF1.490
IF 5-year value: 1.445
IF 5-year
1.445
CiteScore value: 2.9
CiteScore
2.9
SNIP value: 0.789
SNIP0.789
IPP value: 1.48
IPP1.48
SJR value: 0.74
SJR0.74
Scimago H <br class='widget-line-break'>index value: 88
Scimago H
index
88
h5-index value: 21
h5-index21
Volume 14, issue 9
Ann. Geophys., 14, 888–892, 1996
https://doi.org/10.1007/s00585-996-0888-7
© European Geosciences Union 1996
Ann. Geophys., 14, 888–892, 1996
https://doi.org/10.1007/s00585-996-0888-7
© European Geosciences Union 1996

  30 Sep 1996

30 Sep 1996

Fractals and magnetic storm

Tan-Wen Wang Tan-Wen Wang

Abstract. Fractal theory is applied in a quantitative analysis of geomagnetic storms. Fractal dimensions (D) of the attractor for storm data from the Beijing observatory (40.0°N, 116.2°E) using several time intervals are calculated. A maximum value of 1.4 has been obtained for a geomagnetic storm; on quite days the dimension is only slightly larger than 0.5. Data from two storms are analyzed here. Results show that a combination of both D and the magnetic index, k, can perhaps describe the degree of solar disturbance better than the single parameter k.

Publications Copernicus
Download
XML
Citation